Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 88, NWS Lincoln, IL

August 4, 20124 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 4, 2012, 1:38 PM CDT for 4 counties in Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2012, 1:38 PM CDT (18:38 UTC)
Expired
Aug 4, 2012, 2:21 PM CDT
In force
43 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fulton County, IL, Knox County, IL, Peoria County, IL, Stark County, IL

The radar

The Quad Cities radar (KDVN), 94 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 2:14 PM CDTTSTM WND DMGToulon, ILTHREE FOOT TREE DIAMATER TREE WAS BLOWN DOWN...POWER WAS ALSO OUT IN TOULON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 10:50 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1247 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WUUS53 KILX 041838
SVRILX
ILC057-095-143-175-041945-
/O.NEW.KILX.SV.W.0088.120804T1838Z-120804T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
138 PM CDT SAT AUG 4 2012

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL FULTON COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHERN PEORIA COUNTY IN CENTRAL ILLINOIS...
  STARK COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 245 PM CDT.

* AT 136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTH OF CUBA...OR 9
  MILES WEST OF CANTON...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAIRVIEW...GILSON...MAQUON...FARMINGTON...YATES CITY...ELMWOOD...
  WILLIAMSFIELD...ELMORE...BRIMFIELD...LAURA...WEST JERSEY...
  TOULON...PRINCEVILLE...WYOMING...DUNLAP...CASTLETON...BRADFORD...
  MIDDLE GROVE...DAHINDA AND MONICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
STRONG WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE 
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND 
AWAY FROM WINDOWS.

&&

LAT...LON 4122 8966 4086 8964 4054 9021 4081 9044
TIME...MOT...LOC 1838Z 250DEG 33KT 4058 9019
WIND...HAIL 60MPH <.75IN

$$

BARKER
3 follow-up statements
903 
WWUS53 KILX 041858
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
158 PM CDT SAT AUG 4 2012

ILC057-095-143-175-041945-
/O.CON.KILX.SV.W.0088.000000T0000Z-120804T1945Z/
PEORIA IL-STARK IL-FULTON IL-KNOX IL-
158 PM CDT SAT AUG 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KNOX...NORTHEASTERN FULTON...STARK AND NORTHERN PEORIA COUNTIES UNTIL
245 PM CDT...

AT 154 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR YATES CITY...OR 15 MILES NORTH
OF CANTON...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  WILLIAMSFIELD...BRIMFIELD...ELMORE...LAURA...WEST JERSEY...
  PRINCEVILLE...DUNLAP...TOULON...WYOMING...CASTLETON...BRADFORD...
  DAHINDA...KICKAPOO...MONICA AND DUNCAN.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 53 AND 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4063 9005 4090 9028 4122 8966 4086 8964
TIME...MOT...LOC 1858Z 238DEG 36KT 4080 9000
WIND...HAIL 60MPH <.75IN

$$

BARKER
119 
WWUS53 KILX 041912
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
212 PM CDT SAT AUG 4 2012

ILC057-095-041922-
/O.CAN.KILX.SV.W.0088.000000T0000Z-120804T1945Z/
FULTON IL-KNOX IL-
212 PM CDT SAT AUG 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX AND
NORTHEASTERN FULTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4086 8964 4070 8992 4102 8999 4104 8998
      4122 8966
TIME...MOT...LOC 1912Z 238DEG 36KT 4087 8984

$$

ILC143-175-041945-
/O.CON.KILX.SV.W.0088.000000T0000Z-120804T1945Z/
PEORIA IL-STARK IL-
212 PM CDT SAT AUG 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR STARK AND
NORTHERN PEORIA COUNTIES UNTIL 245 PM CDT...

AT 208 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR BRIMFIELD...OR 16 MILES
NORTHWEST OF PEORIA...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  WEST JERSEY...PRINCEVILLE...DUNLAP...TOULON...WYOMING...
  CASTLETON...BRADFORD...KICKAPOO...MONICA AND DUNCAN.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 70 AND 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4086 8964 4070 8992 4102 8999 4104 8998
      4122 8966
TIME...MOT...LOC 1912Z 238DEG 36KT 4087 8984
WIND...HAIL 60MPH <.75IN

$$

BARKER
966 
WWUS53 KILX 041921
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
221 PM CDT SAT AUG 4 2012

ILC143-175-041931-
/O.CAN.KILX.SV.W.0088.000000T0000Z-120804T1945Z/
PEORIA IL-STARK IL-
221 PM CDT SAT AUG 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR STARK AND NORTHERN PEORIA
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 4086 8964 4070 8992 4102 8999 4104 8998
      4122 8966
TIME...MOT...LOC 1921Z 238DEG 36KT 4092 8974

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 12:38 PM CDT, 1 hour earlier.

Area forecast discussion, Aug 4, 12:38 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1238 PM CDT SAT AUG 4 2012

.DISCUSSION...
ISSUED 1054 AM CDT SAT AUG 4 2012
MAIN ISSUES FOR THE FORECAST FOR THE REMAINDER OF THE AFTERNOON IS
THE TEMPERATURES WITH INCREASING CLOUD COVER FROM APPROACHING
SYSTEMS...AS WELL AS THE ACTUAL CHANCES FOR CONVECTION. WEAK WARM
FRONT OVER SOUTHERN ILLINOIS...COLD FRONT APPROACHING FROM THE
WEST...AND PLENTY OF UNSTABLE AIR HAVE RESULTED IN A SEVERE TS
WATCH FOR MUCH OF THE DAY. BEST CHANCES FOR CONVECTION STILL
REMAINS TO THE NORTH AND SOUTH OF ILX...ACROSS IA AND NRN IL...AND
ALONG THE DEVELOPING WARM FRONT TO THE SOUTH...AND MOVING EAST.
HOWEVER...AND REMNANT STORMS FROM THE NRN STREAM OR VIGOROUS
UPDRAFTS WOULD GET A MAJOR ASSIST FROM THE BUOYANT AIR OVER
CENTRAL IL. MU CAPES IN EXCESS OF 3000 J/KG... AND SFC BASED CAPES
OF OVER 4000 J/KG NORTH AND WEST OF I-55 ALONG THE ILL RIVER
VALLEY GIVE PLENTY OF VERTICAL MOTION TO THE POTENTIAL.
HOWEVER...THE FLOW ALOFT IN MID LEVELS UP TO 500 MB SHOWS A BIT OF
DIFLUENCE...AND AT LEAST THE 4KM WRF FROM 00Z TAKES THE CONVECTION
AND FOLLOWS MORE CLOSELY TO THE BOUNDARIES TO THE N AND S...ALONG
THAT DIFLUENCE... MINIMIZING THE COVERAGE/IMPACT OVER THE FA. TIME
WILL TELL. BUT WILL CONTINUE TO WATCH THE DEVELOPMENT OVER IA FOR
ANY FURTHER NEEDED UPDATES.

&&

.AVIATION...
ISSUED 1233 PM CDT SAT AUG 4 2012
TS ADVANCING ON THE ILLINOIS RIVER VALLEY THIS AFTERNOON RESULTING
IN TS ADDED TO PIA TAF. MORE LIKELY CLOSER TO 1830Z...BUT TEMPO
GROUP IN. ALSO HAVE ADDED GUSTS FOR THE AFTERNOON MOMENTUM
TRANSFER THAT MAY BE SLIGHTLY DELAYED BY THE SLOW IN DIURNAL
HEATING WITH THE EXPANSIVE ALTOSTRATUS AND AC OUT THERE NOW. SO
FAR...CONVECTIVE DEVELOPMENT REMAINS QUESTIONABLE ELSEWHERE...AND
AM KEEPING THE VCSH IN THE BEST TIME FRAME. WILL UPDATE AS BECOMES
NECESSARY FOR TS. TOWARDS MORNING...CHANCE FOR BR AND REDUCED
VISBYS INTO MVFR/IFR CAT REMAIN FOR TERMINALS WITH RAIN. SO
FAR...PIA AND BMI ARE MOST LIKELY AT THIS POINT. AND HAVE PUT IN A
BRIEF TEMPO FOR THE EARLY MORNING/DAWN HOURS.

HJS
&&

.PREV DISCUSSION...
ISSUED 305 AM CDT SAT AUG 4 2012

EVENING UPPER AIR ANALYSIS SHOWS VIGOROUS WAVE TRACKING ACROSS THE
NORTHERN ROCKIES INTO THE DAKOTAS. ASSOCIATED SURFACE COLD FRONT
HAS TRIGGERED A LINE OF STRONG TO SEVERE STORMS THAT HAVE SWEPT
ACROSS MINNESOTA INTO WESTERN WISCONSIN. FURTHER SOUTH...A WEAK
SURFACE TROUGH IS EVIDENT FROM NORTHERN MISSOURI E/SE INTO THE
OHIO RIVER VALLEY. ISOLATED SHOWERS ARE BEGINNING TO DEVELOP
ALONG THIS BOUNDARY.

SHORT TERM...TODAY THROUGH MONDAY

MAIN FORECAST CHALLENGE WILL BE POPS IN THE IMMEDIATE SHORT-TERM.
TROUGH AXIS ACROSS SOUTHERN ILLINOIS WILL LIFT SLOWLY NORTHWARD
THIS MORNING...PROVIDING A TRIGGER FOR WIDELY SCATTERED CONVECTION
ACROSS MAINLY THE SOUTHERN CWA. 07Z SATELLITE/RADAR IMAGERY IS
ALREADY SHOWING STORMS BEGINNING TO DEVELOP ALONG THIS FEATURE
ACROSS CENTRAL MISSOURI...HOWEVER GENERAL TRAJECTORY SHOULD TAKE
BULK OF THIS ACTIVITY E/SE INTO SOUTHERN ILLINOIS. WILL INCLUDE A
SLIGHT CHANCE FOR SHOWERS/STORMS ALONG AND SOUTH OF A
RUSHVILLE...TO TAYLORVILLE...TO LAWRENCEVILLE LINE DURING THE
MORNING AS BOUNDARY DRIFTS SLOWLY NORTHWARD. FURTHER NORTH...DRY
CONDITIONS WILL PREVAIL ACROSS THE CENTRAL AND NORTHERN ZONES.

AFTER A FEW SHOWERS/STORMS ACROSS THE SOUTH THIS MORNING...CAPPED
AIRMASS WILL PREVENT SURFACE-BASED CONVECTION FOR MOST OF THE DAY.
APPROACHING UPPER WAVE WILL BEGIN TO WEAKEN THE CAP ACROSS THE
NORTHWEST CWA BY LATE AFTERNOON. AS COLD FRONT ARRIVES IN THE
ILLINOIS RIVER VALLEY...SCATTERED THUNDERSTORMS WILL DEVELOP
ALONG/NORTHWEST OF THE ILLINOIS AFTER 3 PM. WILL THEREFORE CARRY
CHANCE POPS ACROSS THE NORTHWEST DURING THE AFTERNOON. FURTHER
EAST AND SOUTH...A MAINLY HOT AND DRY DAY WILL UNFOLD. AS E/SE
WINDS VEER TO THE SOUTH...A VERY HOT/HUMID AIRMASS CURRENTLY
ACROSS MISSOURI/ARKANSAS WILL ADVECT NORTHWARD INTO CENTRAL
ILLINOIS...HELPING PUSH HIGH TEMPS INTO THE MIDDLE TO UPPER 90S.
WITH DEWPOINTS WELL INTO THE 70S...HEAT INDEX VALUES WILL EXCEED
105 DEGREES ACROSS A GOOD PORTION OF THE AREA. WILL THEREFORE
ALLOW HEAT ADVISORY TO CONTINUE ALONG/SOUTH OF A RUSHVILLE...TO
LINCOLN...TO DANVILLE LINE THROUGH 7 PM.

BEST CHANCE FOR SHOWERS/STORMS ARRIVES THIS EVENING...AS COLD
FRONT PUSHES ACROSS THE AREA. AS HAS BEEN THE CASE THROUGHOUT THE
SPRING AND SUMMER...MAIN MITIGATING FACTOR FOR WIDESPREAD SEVERE
WEATHER WILL BE WEAK WIND FIELDS AND OVERALL LACK OF WIND SHEAR.
HIGH CAPE/LOW SHEAR ENVIRONMENT AHEAD OF THE FRONT WILL YIELD A
FEW STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...PARTICULARLY
GIVEN PRESENCE OF DRY SUB-CLOUD AIR SEEN IN NAM FORECAST SOUNDINGS.
LOCALLY HEAVY RAINFALL WILL ALSO BE LIKELY...AS PRECIPITABLE WATER
VALUES EXCEED 2 INCHES. WHILE BEST UPPER DYNAMICS WILL SLIDE BY TO
THE NORTH...AREAL COVERAGE ALONG FRONT WILL BE ENHANCED ENOUGH TO
WARRANT LIKELY POPS ACROSS ALL BUT THE FAR SOUTHERN CWA.

ONCE FRONT PASSES...A COOLER/LESS HUMID AIRMASS WILL ARRIVE ON
MONDAY. WITH 850MB TEMPS PROGGED TO DROP INTO THE 14 TO 16C
RANGE...HIGH TEMPS WILL DROP BACK TO MORE SEASONAL VALUES IN THE
UPPER 80S.

LONG TERM...TUESDAY THROUGH FRIDAY

PREVAILING UPPER RIDGE WILL RE-POSITION ITSELF OVER THE DESERT
SOUTHWEST NEXT WEEK...PLACING CENTRAL ILLINOIS IN A WEAK NORTHWEST
FLOW PATTERN. THIS WILL ENSURE SLIGHTLY COOLER TEMPS IN THE UPPER
80S/LOWER 90S THROUGH THE WEEK. BIG QUESTION WILL BE WHETHER OR
NOT ANY OF THE NUMEROUS WEAK SHORT-WAVES EXPECTED TO PASS THROUGH
THE AREA CAN TRIGGER ANY PRECIP. STRONGEST AND MOST CONSISTENT
WAVE AS DEPICTED BY THE MEDIUM-RANGE MODELS SHOULD ARRIVE ON
THURSDAY/THURSDAY NIGHT...SO WILL INCLUDE A LOW CHANCE POP AT THAT
TIME.

BARNES

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ040>057-061>063-
066>068-071>073.

&&
Hazardous weather outlook, Aug 4, 12:00 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1200 PM CDT SAT AUG 4 2012

ILZ027>031-036-037-051100-
FULTON-KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD-
1200 PM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AFTERNOON TEMPERATURES ARE EXPECTED TO RISE INTO THE MID TO UPPER
90S IN AREAS NOT AFFECTED BY AFTERNOON SHOWERS AND THUNDERSTORMS. THIS WILL
COMBINE WITH HUMID CONDITIONS TO PRODUCE HEAT INDEX VALUES FROM
100 TO 105 DEGREES.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. SOME OF THE STORMS MAY BECOME SEVERE...
ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. LARGE
HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY STORM RELATED THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...MAINLY
BETWEEN 1 PM AND 7 PM.

ILZ040-042>057-061>063-066>068-071>073-051100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-
MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT-
SHELBY-VERMILION-
1200 PM CDT SAT AUG 4 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AFTERNOON TEMPERATURES ARE EXPECTED TO RISE INTO THE MID TO UPPER
90S IN AREAS NOT AFFECTED BY SHOWERS AND THUNDERSTORMS OR
OVERCAST SKIES. THIS WILL COMBINE WITH VERY HUMID CONDITIONS TO
PRODUCE HEAT INDEX VALUES AROUND 105 DEGREES.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. SOME OF THE STORMS MAY BECOME SEVERE...
ESPECIALLY DURING THE EVENING HOURS. LARGE HAIL AND DAMAGING WIND
GUSTS ARE THE PRIMARY STORM RELATED THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

ILZ041-051100-
MASON-
1200 PM CDT SAT AUG 4 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AFTERNOON TEMPERATURES ARE EXPECTED TO RISE INTO THE MID TO UPPER
90S IN AREAS NOT AFFECTED BY SHOWERS AND THUNDERSTORMS...OR
OVERCAST SKIES. THIS WILL COMBINE WITH VERY HUMID CONDITIONS TO
PRODUCE HEAT INDEX VALUES AROUND 105 DEGREES.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. SOME OF THE STORMS MAY BECOME SEVERE...
ESPECIALLY DURING THE EVENING HOURS. LARGE HAIL AND DAMAGING WIND
GUSTS ARE THE PRIMARY STORM RELATED THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 1 PM AND 7PM.

ILZ038-051100-
MCLEAN-
1200 PM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AFTERNOON TEMPERATURES ARE EXPECTED TO RISE INTO THE MID TO UPPER
90S. THIS WILL COMBINE WITH HUMID CONDITIONS TO PRODUCE HEAT INDEX
VALUES FROM 100 TO 105 DEGREES.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. SOME OF THE STORMS MAY BECOME SEVERE...
ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. LARGE
HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY STORM RELATED THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...MAINLY
BETWEEN 4 PM AND 8 PM.

HJS

In the hours before

Special weather statement, Aug 4, 1:14 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
114 PM CDT SAT AUG 4 2012

ILZ027-036-041915-
FULTON-KNOX-
114 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND NORTHWESTERN FULTON
COUNTIES UNTIL 215 PM CDT...

AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROSEVILLE TO
BUSHNELL TO NEW PHILADELPHIA...MOVING NORTHEAST AT 40 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  LONDON MILLS...
  ABINGDON...
  FAIRVIEW...
  GALESBURG...
  MAQUON...
  KNOXVILLE...

OTHER LOCATIONS AFFECTED INCLUDE...MARIETTA...ST. AUGUSTINE...
ELLISVILLE...FIATT...DELONG AND MIDDLE GROVE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4115 8998 4072 8999 4036 9045 4115 9043
TIME...MOT...LOC 1813Z 221DEG 35KT 4071 9058 4061 9042
          4049 9042

BARKER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 1:14 PM CDTSpecial Weather StatementILXKnox61 min
Aug 4, 2:28 PM CDTSpecial Weather StatementILXMarshall, Woodford62 min
Aug 4, 2:45 PM CDTSpecial Weather StatementILXPeoria60 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.